Alert archive / Maine / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at May 3, 2017, 3:14 AM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 3:14 AM EDT (07:14 UTC)
- Expired
- May 4, 2017, 3:53 AM EDT
- In force
- 25 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
219 WHUS71 KCAR 030714 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 314 AM EDT WED MAY 3 2017 ANZ050-051-031515- /O.CAN.KCAR.SW.Y.0007.000000T0000Z-170503T1200Z/ /O.NEW.KCAR.SC.Y.0049.170503T0714Z-170504T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 314 AM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
895 WHUS71 KCAR 031856 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 256 PM EDT WED MAY 3 2017 ANZ050-051-040300- /O.CON.KCAR.SC.Y.0049.000000T0000Z-170504T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 256 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 6 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
695 WHUS71 KCAR 040341 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1141 PM EDT WED MAY 3 2017 ANZ050-051-041200- /O.CON.KCAR.SC.Y.0049.000000T0000Z-170504T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1141 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NORCROSS
137 WHUS71 KCAR 040753 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 353 AM EDT THU MAY 4 2017 ANZ050-051-040900- /O.CAN.KCAR.SC.Y.0049.000000T0000Z-170504T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 353 AM EDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAD SUBSIDED BELOW ADVISORY LEVELS. THIS TREND WILL CONTINUE THROUGH TODAY. $$ HEWITT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at May 2, 11:49 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 2, 11:49 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1149 PM EDT Tue May 2 2017
.SYNOPSIS...
A cold front will approach later tonight then cross the region
Wednesday. High pressure will build across the region Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
11:50 PM Update...Raised temperatures just a bit across the area
during the overnight period with dense cloud over preventing
temps from falling much. Also cut back on shower changes. One
area of showers have moved away and most of the area now is rain
free. Some showers may move into northwestern areas toward
morning ahead of a cold front.
Previous discussion...
An occluded front will move east of the region early tonight. A
cold front will then approach northern areas overnight along
with an upper level disturbance. Showers, most numerous across
northern areas, will occur in advance of the occlusion early
tonight. The approaching cold front and upper level disturbance
will then keep a chance of showers across northern areas
overnight, with decreasing clouds Downeast. Patchy fog will
also occur across the region tonight. The cold front will cross
the region Wednesday along with an upper trof. Skies will remain
mostly cloudy along with scattered showers across northern
areas Wednesday. Across Downeast areas, expect a partly sunny
morning with increasing clouds along with scattered showers
during the afternoon. Low temperatures tonight will range from
around 40 to the lower 40s north, to the lower to mid 40s
Downeast. High temperatures Wednesday will range from the lower
to mid 50s north, to the upper 50s to around 60 Downeast.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Intense low pressure over the Maritimes will continue to move
away to the northeast. Windy conditions are expected Wednesday
night along with cold advection. Strong high pressure will
build in from the west Thursday and crest over the region during
the middle of the day. The high will then move to the east into
the Atlantic Thursday night. Intense low pressure will approach
from the southwest Friday spreading rain into the region.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Rain is expected to continue Friday into Sunday as intense low
pressure passes to the west of New England. Showers are expected
Sunday as a cold front moves across the region behind low
pressure. The front is expected to stall across New England
Monday with low pressure developing along the front. The rain
will continue into Tuesday as the low slowly moves to the north.
&&
.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM: Generally expect IFR/LIFR conditions across northern
areas tonight into early Wednesday, with MVFR conditions later
Wednesday. Across Bangor and Downeast areas expect MVFR/IFR
conditions early tonight, improving to VFR later tonight.
Generally expect VFR conditions Bangor and Downeast Wednesday,
though occasional MVFR conditions are possible during the
afternoon.
SHORT TERM: VFR conditions are expected Wednesday night into
Friday. IFR conditions expected Saturday and Sunday.
&&
.MARINE...
NEAR TERM: A Small Craft Advisory for Hazardous Seas is in
effect tonight across the coastal waters where seas are expected
to continue to slowly build tonight. The Small craft advisory
level seas should then persist into Wednesday. Visibilities will
be reduced in showers and patchy fog through early morning,
with a chance of showers Wednesday afternoon.
SHORT TERM: Will use the GFS to initialize winds through Friday
then will lower model winds 10 percent to account for boundary
layer conditions. Will transition to the Superblend winds
Friday night. For Waves: A southerly fetch develops from the
Gulf of Maine Southward Thursday. Wind speeds across this fetch
remain relatively light through Friday then a strong fetch
develops as intense low pressure moves northward and passes to
the west of New England. Will use the Nearshore Wave Prediction
System through the day Friday then transition to the Wave Watch
III.
&&
.HYDROLOGY...
The flood watch has been cancelled, however,larger rivers will
remain elevated, but they are expected to remain within their
banks at this time. Streams, ponds, and lakes which are running
high will begin to slowly receded over the next couple of days,
but water levels will remain elevated.
We continue to keep an eye on the Big Black River which is
elevated, but is expected to crest just under flood stage
tonight. The Fish river at Fort Kent is also elevated and should
crest just below flood stage later tonight.
Attention turns to a A wet weather system which will move
across the region late Friday and into the weekend. At this time
it appears that the heaviest rainfall will occur Friday night
and Saturday. Rainfall totals of 1 to 3 inches are expected
across the region, with the potential for locally higher
amounts. The heavy rain combined with saturated soils in some
areas will cause significant rises along area rivers, streams,
lakes, and ponds. We will continue to closely monitor the flood
threat over the next couple of days.
&&
.CLIMATE...
There were 4 consecutive days this past April with an inch or
more of snow at Caribou (Apr 19-22). This is the most consecutive
days during the month of April with an inch or more of snow at
Caribou.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory for hazardous seas until 8 AM EDT
Wednesday for ANZ050-051.
&&
Near Term...CB/Norcross
Short Term...Mignone
Long Term...Mignone
Aviation...CB/Norcross/Mignone
Marine...CB/Norcross/Mignone
Hydrology...CB
Climate...CBHazardous weather outlook, May 3, 3:14 AM EDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 314 AM EDT Wed May 3 2017 MEZ001>006-010-011-015>017-029>032-040715- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 314 AM EDT Wed May 3 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Water levels will continue to be elevated on area streams, ponds, and lakes the next couple of days, especially in areas from the central highlands to the Saint John Valley. Larger rivers will also be elevated, but are not expected to flood. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A wet weather system will move across the region late Friday and into the weekend. At this time it appears that the heaviest rainfall will occur Friday night and Saturday. Rainfall totals of 1 to 3 inches are expected across the region with the highest amounts most likely over eastern areas. The heavy rain combined with saturated soils in some areas may cause significant rises along area rivers, streams, lakes, and ponds. We will continue to closely monitor the flood threat over the next couple of days. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-040715- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 314 AM EDT Wed May 3 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:42 AM EDT | Areal Flood Advisory | CAR | Aroostook | 48 hr |
Nearby
Small Craft Advisories in Maine, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.